Alert archive / Florida / Special Weather Statements in 2013

Special Weather Statement, NWS Melbourne, FL

June 12, 2013Okeechobee County, Florida

NWS Melbourne, FL issued this special weather statement at Jun 12, 2013, 4:21 PM EDT for Okeechobee County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2013, 4:21 PM EDT (20:21 UTC)
Expired
Jun 12, 2013, 5:00 PM EDT
In force
39 min
Issued by
NWS Melbourne, FL

County Okeechobee County, FL

The radar

The Melbourne radar (KMLB), 90 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 8.4 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2013-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1595 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2013-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1595 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
858 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

984 
WWUS82 KMLB 122021
SPSMLB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
421 PM EDT WED JUN 12 2013

FLZ058-122100-
OKEECHOBEE-
421 PM EDT WED JUN 12 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 50 MPH AND SMALL HAIL OVER OKEECHOBEE COUNTY...

* UNTIL 500 PM EDT.

AT 413 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 7 MILES EAST 
OF BASINGER...MOVING WEST AT 5 TO 10 MPH.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2729 8100 2730 8102 2733 8105 2736 8104
      2738 8107 2739 8112 2741 8114 2745 8115
      2748 8119 2749 8119 2764 8085 2731 8076
      2726 8100
TIME...MOT...LOC 2020Z 073DEG 14KT 2743 8094

$$
RL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jun 12, 2:16 PM EDT, 2 hours 5 minutes earlier.

Area forecast discussion, Jun 12, 2:16 PM EDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
216 PM EDT WED JUN 12 2013

.DISCUSSION...
CURRENT-TONIGHT...THE SURFACE RIDGE AXIS REMAINS SITUATED SOUTH AND
EAST OF EAST CENTRAL FLORIDA. MID-LEVEL TROUGH WITH DRIER AIR ALOFT
MOVING THROUGH CENTRAL FLORIDA THIS AFTERNOON. CELLS HAVING A HARD
TIME GETTING GOING EXCEPT FOR OVER THE SOUTHERN PENINSULA THUS FAR.
THE BULK OF CONVECTIVE ACTIVITY MAY HAVE TO WAIT UNTIL THE LATE DAY
COLLISION BETWEEN THE EAST-WEST SEA BREEZE BOUNDARIES OVER THE
INTERIOR. THREATS FROM STRONGER CONVECTION LATER TODAY MAY INCLUDE
TORRENTIAL DOWNPOURS...GUSTY WINDS TO 50 MPH AND SMALL HAIL. SHOWERS
AND STORMS THAT DO DEVELOP SHOULD DISSIPATE BY MID EVENING. MOVEMENT
OF CELLS WILL BE VERY SLOW. OVERNIGHT LOWS IN THE LOW AND M70S.

THU-THU NIGHT...EAST CENTRAL FLORIDA LOOKS TO BE SANDWICHED BETWEEN
HIGHER PRECIPITABLE WATER VALUES OVER BOTH NORTH AND SOUTH FLORIDA.
WITH MID-LEVEL RIDGING AMPLIFIED OVER THE PLAINS AND EASTERN CONUS
TROUGHING WE WILL BE UNDER THE INFLUENCE OF NORTHWEST FLOW ALOFT
HERE IN CENTRAL FLORIDA. LIGHT WEST OR SOUTHWEST FLOW AT THE SURFACE
WILL BECOME EAST-SOUTHEAST ALONG THE COAST IN THE AFTERNOON AS THE
EAST COAST SEA BREEZE BOUNDARY DEVELOPS AND MOVES SLOWLY INLAND.
FROM ORLANDO NORTHWARD WILL HAVE MAINLY 20 PERCENT POPS AND 30 TO 40
PERCENT FURTHER SOUTHWARD DURING THE AFTERNOON AND EARLY EVENING
PERIOD. HIGHS IN THE UPPER 80S TO AROUND 90 DEGREES AT THE IMMEDIATE
COAST WITH LOWER TO MIDDLE 90S INTO THE INTERIOR. OVERNIGHT LOWS
CONTINUE IN THE 70S.

...PREVIOUS EXTENDED FORECAST...

FRI-SUN...SHORT WAVE TROUGH DROPPING ACROSS THE ERN CONUS/WRN ATLC
CAUSES FLOW ALOFT TO BECOME NWRLY BY FRI....WHICH IN TURN HELPS
DRIVE A FRONTAL TROUGH INTO NORTH FL BY AFTN...AND THEN INTO CTRL FL
FRI NIGHT WHERE IT STALLS AND BECOMES DIFFUSE. HIGH PRESSURE RIDGE
OVER THE WRN ATLC CAUSES ONSHORE FLOW TO SPREAD SWD INTO ECFL LATE
SAT INTO SUN AS MID LEVEL RIDGE BUILDS EWD AND BACK OVER FL BEHIND
THE TROUGH. OVERALL BELOW NORMAL MEAN PWATS SUPPORT KEEPING POPS IN
THE 20-30 PERCENT RANGE FOR FRI-SAT. FOR SUN...WENT WITH A DRY
FORECAST (10 PCT) FOR THE NORTH HALF AND COASTAL CWA...OWING TO
FRESHENING ONSHORE FLOW COUPLED WITH DRIER AIR FILTERING INTO THE
AREA.

MON-WED...MID LEVEL RIDGE REMAINS DOMINANT WITH ALLOW LEVEL RIDGE
AXIS OVER N-CTRL FL KEEPING A SE TO SRLY LOW LEVEL WIND FLOW EARLY
NEXT WEEK. THIS FAVORS CTRL-WRN PENINSULA FOR TS CHANCES AND OUR
INTERIOR/NORTHERN COS FOR SLIGHTLY HIGHER POPS. SOME INDICATION OF
LOW LEVEL FLOW VEERING MORE TO S-SW FOR THE LATTER HALF OF THE WEEK
AS RIDGE ALOFT ERODES WITH MORE UNIFORM OVERALL COVERAGE. POPS
REMAIN IN THE 20-30 PERCENT RANGE WITH NEAR NORMAL TEMPS.

&&

.AVIATION...MID-LEVEL SHORTWAVE DROPPING SOUTHWARD THROUGH THE
CENTRAL PENINSULA THIS AFTERNOON. DRIER AIR ALOFT ASSOCIATED WITH IT
AS VIEWED ON WATER VAPOR IMAGERY. HIGHEST CHANCES FOR SHRA/TSRA
ACROSS OVER THE INTERIOR AND SOUTHWARD THIS AFTERNOON...ESPECIALLY
KMCO-KMLB SOUTHWARD. SEA BREEZE/VARIOUS OTHER MESOSCALE COLLISIONS
OVER THE INTERIOR LATE TODAY WILL SPARK ADDITIONAL CONVECTION.
TEMPO MVFR CEILINGS VISIBILITIES VICINITY OF AFTERNOON/EARLY EVENING
STORMS. VFR AFTER 00Z.

&&

.MARINE...TONIGHT-THU...SURFACE RIDGE AXIS WILL REMAIN SOUTH AND
EAST OF EAST CENTRAL FLORIDA COASTAL WATERS. S/SE WINDS THIS
AFTERNOON WILL VEER TO SW/W THIS EVENING AND OVERNIGHT. SPEEDS
MAINLY 8-12 KTS. SIMILAR CONDITIONS AGAIN ON THU WITH THE WESTERLY
COMPONENT OF WINDS BACKING TO S/SE IN THE AFTERNOON. WIND SURGE
SUGGESTED THU EVENING WITH WINDS PICKING UP TO AROUND 15 KTS AWAY
FROM THE COAST NORTH OF SEBASTIAN INLET. DOMINANT WAVE PERIODS
GENERALLY 8-9 SECONDS. SEAS RANGING FROM 2-4 FT.

FRI-MON...RIDGE AXIS IN CLOSE PROXIMITY TO CTRL FLORIDA INTO THIS
WEEKEND WILL KEEP WINDS GENERALLY BELOW 15 KT WITH SEAS 2-4 FT.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  74  92  73  90 /  20  20  20  30
MCO  73  93  73  93 /  20  20  20  30
MLB  74  90  73  91 /  20  30  20  30
VRB  73  89  73  90 /  20  30  20  20
LEE  74  94  74  93 /  20  20  20  30
SFB  74  94  74  94 /  20  20  20  30
ORL  75  93  75  93 /  20  20  20  30
FPR  73  88  73  90 /  20  30  20  20

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

SHORT TERM/AVIATION...SEDLOCK
RADAR/IMPACT WEATHER....KELLY
Hazardous weather outlook, Jun 12, 12:00 PM EDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1200 PM EDT WED JUN 12 2013

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-122200-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1200 PM EDT WED JUN 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
THE EAST COAST SEA BREEZE HAS DEVELOPED ALONG THE COAST AND WILL
PUSH INTO THE INTERIOR COUNTIES. HIGHER MOISTURE OVER SOUTHERN
SECTIONS...SOUTH OF ORLANDO...WILL PRODUCE SCATTERED STORMS AS THE
SEA BREEZE PUSHES INLAND AND INTERACTS WITH THE LAKE OKEECHOBEE
BREEZE BOUNDARY OVER INTERIOR MARTIN...SAINT LUCIE AND OKEECHOBEE
COUNTIES. ISOLATED STORMS ARE FORECAST TO DEVELOP AS THE SEA BREEZE
PUSHES INLAND ACROSS ORLANDO METRO AND LAKE COUNTY DURING THE MID TO
LATE AFTERNOON. A FEW STRONG STORMS WILL BE POSSIBLE CONTAINING
GUSTY WINDS...LOCALLY HEAVY RAIN AND DANGEROUS CLOUD TO GROUND
LIGHTNING. STORM MOTION WILL BE TOWARD THE SOUTHEAST OR SOUTH AT 10
MPH.

.FLOOD IMPACT...
SLOW STORM MOTION WILL ALLOW MINOR FLOODING OF STREETS AND POOR
DRAINAGE AREAS TO OCCUR IN HEAVIER RAIN AREAS THIS AFTERNOON OVER
THE INTERIOR COUNTIES. LOCALIZED AMOUNTS UP TO THREE INCHES MAY
OCCUR WITH THE STRONGER STORMS.

.RIP CURRENT IMPACT...
OCEAN CONDITIONS WILL PRODUCE A MODERATE RIP CURRENT RISK AT THE
BEACHES TODAY. THE RIP CURRENT RISK WILL BE AT ITS GREATEST DURING
THE RECEDING TIDE THIS AFTERNOON. THERE HAS BEEN NUMEROUS RIP
CURRENT RESCUES AT THE BEACHES THE PAST COUPLE OF DAYS. MAKE SURE
TO CHECK WITH BEACH PATROL FOR THE LATEST OCEAN CONDITIONS AND
SWIM NEAR A GUARDED LIFEGUARD LOCATION.

.MARINE THUNDERSTORM GUST IMPACT...
A FEW STRONG STORMS CONTAINING WIND GUSTS TO 40 KNOTS WILL BE
POSSIBLE OVER THE INTERIOR COUNTIES AFFECTING SOME INLAND LAKES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS. STORM
MOTION WILL BE TOWARD THE SOUTH OR SOUTHEAST AROUND 10 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED. RAINFALL SPOTTERS SHOULD REPORT AMOUNTS OVER THREE
INCHES TO THE NATIONAL WEATHER SERVICE IN MELBOURNE.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

KELLY/WIMMER

In the hours before

Special weather statement, Jun 12, 4:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
421 PM EDT WED JUN 12 2013

FLZ058-122100-
OKEECHOBEE-
421 PM EDT WED JUN 12 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 50 MPH AND SMALL HAIL OVER OKEECHOBEE COUNTY...

* UNTIL 500 PM EDT.

AT 413 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 7 MILES EAST
OF BASINGER...MOVING WEST AT 5 TO 10 MPH.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2729 8100 2730 8102 2733 8105 2736 8104
      2738 8107 2739 8112 2741 8114 2745 8115
      2748 8119 2749 8119 2764 8085 2731 8076
      2726 8100
TIME...MOT...LOC 2020Z 073DEG 14KT 2743 8094

RL

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 7:32 PM EDTSpecial Weather StatementMLBOrange43 min

Nearby

Special Weather Statements in Florida, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.